Show Summary Details
Page of

Acute interstitial nephritis 

Acute interstitial nephritis
Chapter:
Acute interstitial nephritis
Author(s):

Simon D Roger

DOI:
10.1093/med/9780199204854.003.210901_update_002

Update:

Substantial updates throughout chapter

Inclusion of a new figure showing granuloma in AIN

New section on likely developments of the next 5-10 years

Updated further reading

Updated on 22 Sep 2016. The previous version of this content can be found here.
Page of

PRINTED FROM OXFORD MEDICINE ONLINE (www.oxfordmedicine.com). © Oxford University Press, 2015. All Rights Reserved. Under the terms of the licence agreement, an individual user may print out a PDF of a single chapter of a title in Oxford Medicine Online for personal use (for details see Privacy Policy).

date: 17 December 2017

Acute interstitial nephritis (AIN) is inflammation of the tubules and interstitium within the kidney, associated with a relatively sudden onset and a rapid decline in renal function. It is usually secondary to drugs [antibiotics, non-steroidal anti-inflammatory drugs (NSAIDs), and proton pump inhibitors being most commonly incriminated], with other causes being infections (classically streptococcal, but this is now less common) and immune disorders (systemic lupus erythematosus, sarcoidosis, and tubulointerstitial nephritis with uveitis)....

Access to the complete content on Oxford Medicine Online requires a subscription or purchase. Public users are able to search the site and view the abstracts for each book and chapter without a subscription.

Please subscribe or login to access full text content.

If you have purchased a print title that contains an access token, please see the token for information about how to register your code.

For questions on access or troubleshooting, please check our FAQs, and if you can't find the answer there, please contact us.